MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK EFFICIENCY PATELLA CLAMP; SURGICAL INSTRUMENT FOR KNEE SURGERY

MEDACTA INTERNATIONAL SA GMK EFFICIENCY PATELLA CLAMP; SURGICAL INSTRUMENT FOR KNEE SURGERY
Catalog Number 11.00005
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 02/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 05 march 2019: lot 186526 (set ref 11.00005): (b)(4) items manufactured and released on 07-aug-2018.Expiration date: 2023-07-19.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with another similar reported event (complaint (b)(4)).As regards the mat22471 and mat24105 (they were both used in this set lot, so it is impossible to define which one is involved in the issue), this is the 6th case of breakage of the involved part of the instrument (lever) for mat22471 [complaints (b)(4)] and the 2nd for mat24105 [complaint (b)(4)].Additional device involved in the complaint gmk efficiency 77.11.0606 base insert for patella clamp lot 186526 (set ref 11.00005): (b)(4) items manufactured and released on 07-aug-2018.Expiration date: 2023-07-19.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with two other similar reported events (complaint (b)(4))).As regards the mat25760, this is the 3rd case of breakage of the involved part of the instrument (spikes) [(b)(4)].Preliminary investigation performed by r&d project manager: preliminary inspection based on the pictures provided with the complaint.Spikes: the instrument breakage could have been reasonably caused by improper use, such as an attempt in removing the patella clamp before having completely disengaged the base with spikes from the bone.Lock lever: the root cause is likely a limitation of the design parameters with regard to specific conditions of use.The images of the complaint confirm that the blue rack locking button broke during its use, resulting in a loss of the locking function of the patella clamp.
 
Event or Problem Description
When the surgeon tried to clamp, the lock lever of the patella clamp broke.The surgeon continued to grip the patella clamp until the cementation, after the cementation, the surgeon removed the patella clamp and discovered 3 out of 4 spikes of the base insert were broken.The surgeon was able to retrieve the pins from the patient body.

Brand Name
GMK EFFICIENCY PATELLA CLAMP
Common Device Name
SURGICAL INSTRUMENT FOR KNEE SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8394718
Report Number3005180920-2019-00118
Device Sequence Number1990525
Product Code LXH
UDI-Device Identifier07630030877384
UDI-Public07630030877384
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2023
Device Catalogue Number11.00005
Device Lot Number186526
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2019
Initial Report FDA Received Date03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;